Jump to content

Recommended Posts

Hi

I am a new member to this site and boy what an eye opener it is.

 

My history is a long battle with anxiety that came out of the blue 15 years ago, no rhyme nor reason as to why

My Dr started me on Zoloft 50mg, 2 days in was a total mess, highly agitated, tremors anxiety waves one after the other, a manic episode had me taken into the ED by my husband, Dr's explanation oh yes symptoms will be worse for a few weeks, here's some Vallium take it when needed and ride it out.  Tough 3 weeks.  Settled eventually and took it for 2 years, tapered off and felt great.

 

2010 the anxiety raised its ugly head once again, not keen on trying the Zoloft route again, was prescribed Mirtazapine 15mg, brilliant no side effects from day one, slept like a baby at night, all good apart from the weight gain.

 

4 days ago visit to GP, anxiety was getting in high levels again, prescribed Escitalopram 5 mg with the Mirt  for 2 weeks,  with the assurance that being on such a low dose there should not be any of the symptoms I have experienced before, then move onto 10mg.

 

Well 6 hours after taking the first 5mg, high anxiety, agitation, palpatations, Xanax and the Mirt got me to sleep.

Next day double high anxiety, increased agitation, palpatations, bad shaking all over,  fever and generally felt like crap, ED visit, BP 194/147, irregular pulse, high temp etc etc.  ECG to rule out Heart attack, Vallium administered, 10mg didn't really help a great deal, but got some sleep.

 

Next day flushed the Escitalopram down the loo, and again spent majority of the day with the above symptoms,

No more of this for me.  Happy with the Mirt for the time being, but think I need to get rid of that also, and delve more deeply into yoga and meditation techniques for the anxiety

Edited by scallywag
tags; previous edit added spacing
Link to post
  • Moderator Emeritus
ChessieCat

Hi dimo and welcome to SA,

 

Please create a drug signature Create Your Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking. Phone Instructions:  Withdrawal History Signature. Please also remember to update it with date and dose whenever make a change so that it remains current. Thank you.

 

Because it is only recently that you have had the bad experience with escitalopram it would probably be wise to give it a few months before making any changes with the mirtazapine.

 

I will also caution you about using Xanax because you can become addicted in a very short time.

 

Here are some links to check out in preparation for tapering:

 

Before you begin tapering what you need to know

 

Why taper by 10% of my dosage?

 

Tips for tapering off Remeron (mirtazapine)

 

These really helped me to understand SA's recommended 10% or less taper of the previous dose followed by about a 4 week hold to allow the brain to adapt to not getting as much of the drug:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

You might also find these useful:

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

This is your own Intro topic where you can ask questions and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 17 Apr 2021:  Pristiq 0.2665mg  now holding each dose for 3 weeks

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • 8 months later...

Dimo any update?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy